Missouri Journal of Mathematical Sciences

Invariant Properties of Curves in the Taxicab Geometry

Idris Oren and H. Anil Coban

Full-text: Open access


Let $E^{2}_{T}$ be the group of all isometries of the $2$-dimensional taxicab space $R^{2}_{T}$. For the taxicab group $E^{2}_{T}$, the taxicab type of curves is introduced. All possible taxicab types are found. For every taxicab type, an invariant parametrization of a curve is described. The $E^{2}_{T}$-equivalence of curves is reduced to the problem of the $E^{2}_{T}$-equivalence of paths.

Article information

Missouri J. Math. Sci., Volume 26, Issue 2 (2014), 107-114.

First available in Project Euclid: 18 December 2014

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 51K05: General theory 51K99: None of the above, but in this section 51N30: Geometry of classical groups [See also 20Gxx, 14L35] 51F20: Congruence and orthogonality [See also 20H05]
Secondary: 53A55: Differential invariants (local theory), geometric objects 53A35: Non-Euclidean differential geometry

Curve Taxicab geometry Invariant parametrization


Oren, Idris; Coban, H. Anil. Invariant Properties of Curves in the Taxicab Geometry. Missouri J. Math. Sci. 26 (2014), no. 2, 107--114. doi:10.35834/mjms/1418931952. https://projecteuclid.org/euclid.mjms/1418931952

Export citation


  • Z. Akca and R. Kaya, On the distance formulae in three dimensional taxicab space, Hadronic Journal, 27.5 (2004), 521–532.
  • Z. Akca and R. Kaya, On the norm in higher dimensional taxicab spaces, Hadronic J. Suppl., 19 (2004), 491–501.
  • R. G. Aripov and D. Khadjiev, The complete system of differential and integral invariants of a curve in Euclidean geometry, Russian Mathematics, 51.7 (2007), 1–14.
  • D. Caballero, Taxicab geometry: some problems and solutions for square grid-based fire spread simulation, V. International Conference on Forest Fire Research, 2006.
  • S. S. Chern, Curves and surfaces in Euclidean space, Global Diff. Geom., 27 (1989), 99–139.
  • Ő. Gelisken and R. Kaya, The taxicab space group, Acta Math.Hungar., 122.1-2 (2009), 187–200.
  • D. Khadjiev, An Application of Invariant Theory to Differential Geometry of Curves, Fan Publ., Tashkent, 1988. [Russian]
  • D. Khadjiev and Ö. Pekşen, The complete system of global integral and differential invariants for equi-Affine curves, Differ. Geom. Appl., (2004), no. 20, 167–175.
  • E. F. Krause, Taxicab Geometry, Addison–Wesley, Menlo Park, 1975.
  • K. Menger, You Will Like Geometry, Guidebook for Illinois Institute of Technology Geometry Exhibit, Museum of Science and Industry, Chicago, III., 1952.
  • M. Őzcan, S. Ekmekci, and A. Bayar, A note on the variation of taxicab length under rotations, Pi Mu Epsilon Journal, 11.7 (Fall 2002), 381–384.
  • Y. Sagiroglu and Ö. Pekşen, The equivalence of centro-equi-affine curves, Turk. J. Math, 34 (2010), 95–104.
  • D. J. Schattschneider, The taxicab group, Amer. Math. Monthly, 97.7 (1984), 423–428.
  • M. W. Sohn, Distance and cosine measures of niche overlap, Soc. Networks, 23 (2001), 141–165.
  • R. A. Struble, Non-linear Differential Equations, McGraw-Hill Comp., New York, 1962.
  • K. P. Thompson, The nature of length, area, and volume in taxicab geometry, Int. Electron. J. Geom., 4.2 (2011), 193–207.
  • D. L. Warren, R. E. Glor, and M. Turelli, Environmental niche equivalency versus conservatism: quantitative approaches to niche evolution, Evolution, 62.11 (2008), 2868–2883.